Alert archive / Illinois / Flash Flood Warnings in 2021
Flash Flood Warning 33, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 16, 2021, 2:19 AM CDT for Perry County, Illinois. It was in force for 6 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2021, 2:19 AM CDT (07:19 UTC)
- Expired
- Jul 16, 2021, 8:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, IL
The radar
The Paducah radar (KPAH), 117 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 7:41 AM CDT | FLOOD | 3 N Saint Johns, IL | REPORT FROM MPING: RIVER/CREEK OVERFLOWING; CROPLAND/YARD/BASEMENT FLOODING. |
| Jul 16, 8:01 AM CDT | FLOOD | Pinckneyville, IL | SOME OF THE NORMALLY FLOODED SIDE ROADS ARE UNDER WATER |
| Jul 16, 8:20 AM CDT | HEAVY RAIN 4.5 | Pinckneyville, IL | TWO WSIL-TV VIEWER REPORTS OF RAIN SO FAR IN PINCKNEYVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 1218 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577
WGUS53 KPAH 160719
FFWPAH
ILC145-161330-
/O.NEW.KPAH.FF.W.0033.210716T0719Z-210716T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Paducah KY
219 AM CDT Fri Jul 16 2021
The National Weather Service in Paducah has issued a
* Flash Flood Warning for...
Perry County in south central Illinois...
* Until 830 AM CDT Friday.
* At 219 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. The expected rainfall rate is 1 inch in 1 hour.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Du Quoin, Pinckneyville, Tamaroa, Willisville, Cutler and St.
Johns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3796 8959 3821 8959 3821 8915 3813 8915
3810 8913 3807 8912 3803 8915 3802 8914
3801 8915 3800 8914 3797 8916 3795 8918
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1 INCH IN 1 HOUR
$$
DAVEB3 follow-up statements
099
WGUS73 KPAH 161034
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
534 AM CDT Fri Jul 16 2021
ILC145-161330-
/O.CON.KPAH.FF.W.0033.000000T0000Z-210716T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry IL-
534 AM CDT Fri Jul 16 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT THIS
MORNING FOR PERRY COUNTY...
At 534 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 4 and 5 inches of rain have
fallen. The expected rainfall rate is 0.5 to 1 inch in 1 hour.
Additional rainfall amounts up to 1 inch are possible in the warned
area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Du Quoin, Pinckneyville, Tamaroa, Willisville, Cutler and St.
Johns.
Several county roads have been reported flooded, and IDOT was
putting warning signs out.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3796 8959 3821 8959 3821 8915 3813 8915
3810 8913 3807 8912 3803 8915 3802 8914
3801 8915 3800 8914 3797 8916 3795 8918
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...0.5-1 INCH IN 1 HOUR
$$
DAVEB669
WGUS73 KPAH 161203
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
703 AM CDT Fri Jul 16 2021
ILC145-161330-
/O.CON.KPAH.FF.W.0033.000000T0000Z-210716T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry IL-
703 AM CDT Fri Jul 16 2021
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT THIS
MORNING FOR PERRY COUNTY...
At 703 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 4 and 5 inches of rain have
fallen. Rainfall has picked up again, and additional rainfall
amounts up to 1 inch are possible in the warned area. Flash flooding
is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Du Quoin, Pinckneyville, Tamaroa, Willisville, Cutler and St.
Johns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3796 8959 3821 8959 3821 8915 3813 8915
3810 8913 3807 8912 3803 8915 3802 8914
3801 8915 3800 8914 3797 8916 3795 8918
FLASH FLOOD...RADAR INDICATED
$$
DAVEB039
WGUS73 KPAH 161325
FFSPAH
Flash Flood Statement
National Weather Service Paducah KY
825 AM CDT Fri Jul 16 2021
ILC145-161335-
/O.EXP.KPAH.FF.W.0033.000000T0000Z-210716T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Perry IL-
825 AM CDT Fri Jul 16 2021
...FLASH FLOOD WARNING WILL EXPIRE AT 830 AM CDT THIS MORNING FOR
PERRY COUNTY...
The heavy rain has ended. Additional flooding is no longer expected
to pose a threat. Please continue to heed remaining road closures.
LAT...LON 3796 8959 3821 8959 3821 8915 3813 8915
3810 8913 3807 8912 3803 8915 3802 8914
3801 8915 3800 8914 3797 8916 3795 8918
$$
07What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 5:56 PM CDT, 8 hours 23 minutes earlier.
Area forecast discussion, Jul 15, 5:56 PM CDT, 8 hours 23 minutes before
Area Forecast Discussion National Weather Service Paducah KY 556 PM CDT Thu Jul 15 2021 .UPDATE... Issued at 555 PM CDT Thu Jul 15 2021 Aviation update. && .SHORT TERM...(Tonight through Saturday night) Issued at 145 PM CDT Thu Jul 15 2021 Scattered diurnal popcorn convection is actively bubbling up in mainly our northern half of the area. The potential for better organization is definitely to the north, where a little mid level energy resides, but this will have to be watched closely thru the early evening hours, as it maintains potential for sneaking into our northern tier counties (marginal risk zone) til sunset. Afterwards, the boundary itself sags, if not with the energy, and pops actually increase overnight with this boundary introduction. That'll reside in/around the area continuing into tmrw, and with daytime heating, CAPEs increase enough to warrant another marginal risk zone in the vicinity of the boundary, at least during the daytime heating hours. High pops continue thru the remainder of the forecast with the boundary's presence. Due to high PW's and increasing low level winds with integrated water vapor transport peaking mid to late afternoon Friday, potential for heavy rain increases with time. Excessive rain outlook now mirrors with a marginal to slight risk across the area thru Days 2-3. .LONG TERM...(Sunday through Thursday) Issued at 145 PM CDT Thu Jul 15 2021 During the extended forecast period, the general pattern will be a closed low and trough in the northeast and a broad southwest- northeast oriented ridge centered across Utah and Wyoming. For the period from Sunday through Tuesday, intermittent minor shortwaves will rotate along the western edge of the mean trough axis that will move south of the region by Sunday afternoon. With the mean 1000 to 500 mb Relative humidity greater than 50%, may not be able to go non-zero for rain chances at least through Monday, as the surface boundary lags slightly behind the upper forcing. Northwest flow and drier weather will dominate from Tuesday through Wednesday night, as northwest flow and the eastern limb of the western U.S. ridge builds into the area. The NBM appeared to bullish with six hourly PoPs across the southern third of the WFO PAH forecast area in the extended period. Adjusted down to 75% of the mean NBM PoP value and worked in collaboration with surrounding NWS offices to reflect this downward trend in rain chances. Still have some doubt that rain chances will even exceed 15 percent in some areas along the AR/MO/TN/KY border, but will keep for now for blending purposes. && .AVIATION... Issued at 555 PM CDT Thu Jul 15 2021 Widely scattered thunderstorms this evening should focus more north of a KCGI-KOWB line later tonight into Friday morning. Then by midday into the afternoon scattered to numerous showers and storms will be across the rest of the area, including west KY and the remainder of southeast MO. Mainly VFR, but MVFR to local IFR with convection. Winds SSW 4-8 kts, but variable and gusty in and near thunderstorms. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous weather outlook, Jul 15, 8:47 PM CDT, 5 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 847 PM CDT Thu Jul 15 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-161000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 847 PM CDT Thu Jul 15 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Tonight There is a chance of thunderstorms overnight. The best chance will be from southeast Missouri into southern Illinois and southwest Indiana. Lower chances will exist farther south into west Kentucky. A few strong storms capable of gusty winds and locally heavy rainfall cannot be ruled out. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A marginal risk for severe thunderstorms exists for nearly the entire area during the day on Friday, with damaging winds the primary severe weather hazard. More commonplace storm hazards will be lightning and locally heavy rainfall. Storm chances continue almost daily through Wednesday, with lightning and heavy rain the main hazards to expect. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to remain weather alert and monitor the latest forecasts and updates.
In the hours before
Special weather statement, Jul 15, 10:01 PM CDT, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Paducah KY
1001 PM CDT Thu Jul 15 2021
ILZ081-084-085-160345-
Franklin IL-Jackson IL-Williamson IL-
1001 PM CDT Thu Jul 15 2021
...SIGNIFICANT WEATHER ADVISORY FOR WILLIAMSON...SOUTHEASTERN JACKSON
AND FRANKLIN COUNTIES UNTIL 1045 PM CDT...
At 1000 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Valier to near West Frankfort to near Cobden.
Movement was east at 30 mph.
Winds 30 to 40 mph will be possible with these storms. Winds just
over 40 mph were reported in the Carbondale area.
Locations impacted include...
Marion, Herrin, West Frankfort, Benton, Carterville, Johnston City,
Christopher, Rend Lake Area, and Sesser.
LAT...LON 3812 8871 3782 8871 3762 8885 3760 8908
3760 8921 3784 8906 3805 8914 3806 8912
3809 8912 3813 8892
TIME...MOT...LOC 0300Z 254DEG 27KT 3803 8904 3786 8899 3759 8920
08The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 10:01 PM CDT | Special Weather Statement | PAH | Franklin, Williamson | 44 min |
| Jul 15, 11:11 PM CDT | Areal Flood Advisory | PAH | Perry | 17 min |
| Jul 15, 11:28 PM CDT | Flash Flood Warning | PAH | Perry | 3 hr |
| Jul 16, 1:09 AM CDT | Flash Flood Warning | PAH | Franklin, Jefferson | 6 hr |
| Jul 16, 6:23 AM CDT | Flash Flood Warning | PAH | Jefferson | 6 hr |
| Jul 16, 7:52 AM CDT | Areal Flood Advisory | PAH | Jefferson, Saline | 4 min |
| Jul 16, 8:11 AM CDT | Areal Flood Advisory | PAH | Jefferson | 110 min |
| Jul 16, 12:14 PM CDT | Special Weather Statement | PAH | Jefferson | 46 min |
| Jul 16, 12:43 PM CDT | Areal Flood Advisory | PAH | Franklin, Hamilton, Jefferson, Wayne | 2 hr |
| Jul 16, 12:58 PM CDT | Special Weather Statement | PAH | Hamilton | 47 min |
| Jul 16, 1:21 PM CDT | Flash Flood Warning | PAH | Franklin, Hamilton, Jefferson | 114 min |
| Jul 16, 1:50 PM CDT | Areal Flood Advisory | PAH | Edwards, Wabash | 115 min |
| Jul 16, 2:04 PM CDT | Flash Flood Warning | PAH | Hamilton, Wayne, White | 116 min |
| Jul 16, 2:17 PM CDT | Flash Flood Warning | PAH | Edwards, Wabash, White | 118 min |
| Jul 16, 2:28 PM CDT | Areal Flood Advisory | PAH | Jackson, Perry | 3 hr |
| Jul 16, 3:16 PM CDT | Areal Flood Advisory | PAH | Franklin, Hamilton, Jefferson, Wayne | 3 hr |
| Jul 16, 3:25 PM CDT | Flash Flood Warning | PAH | Franklin, Jackson, Jefferson, Perry | 3 hr |
| Jul 16, 4:04 PM CDT | Flash Flood Warning | PAH | Perry | 2 hr |
| Jul 16, 4:28 PM CDT | Flash Flood Warning | PAH | Franklin, Hamilton, Wayne | 3 hr |
| Jul 16, 4:46 PM CDT | Areal Flood Advisory | PAH | Jackson, Saline, Williamson | 119 min |
| Jul 16, 4:59 PM CDT | Flash Flood Warning | PAH | Edwards, Wabash, White | 3 hr |
| Jul 16, 6:12 PM CDT | Areal Flood Warning | PAH | Perry | 13 hr |
Nearby
Flash Flood Warnings in Illinois, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.